Pennsylvania, 2005

Damaging Wind in Pennsylvania, July 29, 2005

July 29, 2005 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 29, 2:00 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 29, 2:00 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
300 PM EDT FRI JUL 29 2005

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
SAT PICS DO SHOW THE APPCH OF A FRONT FROM ONT...BUT IT IS WORKING
ON SOME REALLY DRY AIR.  ALSO...THERE ARE NO STRONG REASONS FOR THE
SRN STREAM MOISTURE (AND ASSOCD LIGHT PRECIP IN VA/MD) TO MOVE MUCH
FARTHER NORTHWARD...AS TROF AXIS OVERHEAD AND FLOW WILL BEGIN TO
FLATTEN OUT LATER THIS EVENING.  HOWEVER...WILL KEEP A SLIGHT CHC
FOR PRECIP IN THE EXTREME SERN COS FOR THIS EVENING...AS IT WILL BE
TOO CLOSE TO TOTALLY REMOVE.  TEMPS TONIGHT MUCH LIKE LAST
NIGHT...AND PERSISTENCE SHOULD ALSO HOLD FOR SAT MAXES.  AS TEMPS
GRADUALLY COOL ALOFT...OUR CHANCE FOR A POP-UP THUNDER-SHOWER OR TWO
WILL INCREASE EACH AFTN THIS WEEKEND. SO WILL HINT AT THAT BY ADDING
IN ISOLD SHRA (NOT TS - YET) TO THE CENTRAL AND EASTERN ZNS FOR SAT
AFTN/EVENING.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...
MAIN CORE OF THE JET STREAM IS FORECAST TO REMAIN NORTH OF THE
REGION FROM SUNDAY THROUGH NEXT WEEK WITH WEAK HIGH PRESSURE IN
PLACE OVER PA. THIS WILL LEAD TO NEAR NORMAL/SLIGHTLY ABOVE NORMAL
TEMPS WITH BELOW NORMAL POPS THROUGH THE PD. WEAK FRONTAL PASSAGES
ARE HINTED AT DURING THE PD...NOTABLY TUE INTO WED AND FRIDAY AS
SHORTWAVE ENERGY ESCAPES NRN STREAM FLOW OVER SRN CANADA. ANY PCPN
ASSOCIATED WITH THESE FRONTS HOWEVER SHOULD BE RELATIVELY SCT AS LOW
LEVEL MOISTURE WILL BE LIMITED...ESPECIALLY COMPARED TO THIS PAST
WEEK.

&&

.AVIATION...
SAME OLD STORY WITH SRN STREAM MOISTURE BEING KEPT JUST OFF TO OUR
SOUTH.  IT WILL TRY TO WAGGLE NORTH ONCE MORE TONIGHT...BUT CHC OF
PRECIP SO LOW THAT I WILL NOT PUT IT IN THE KMDT TAF ATTM.  DIFF
STORY IN THE CENTRAL MTS...WITH MDT CU ALL OVER THE PLACE THIS
AFTN.  THESE CLOUDS ARE NOT GROWING VERY TALL DUE TO CAPPING
INVERSION/WARMER TEMPS ALOFT.  BUT...WITH WEAK RDR ECHOES EVIDENT
ALREADY THIS AFTN...WILL INCLUDE A VCSH FOR A FEW HRS AT KAOO. REST
OF TERMINALS WILL REMAIN VFR UNTIL FOG STARTS TONIGHT UNDER CLEARING
SKIES. WILL NOT SINK ANYONE THO...JUST PUTTING MOST SITES INTO MVFR.
CU AGAIN TMRW...WHICH MAY BE MORE WIDESPREAD AND HAVE GREATER CHC
FOR PRECIP - BUT NOT CONFIDENT ENUF TO PUT IN A PROB30 OR TEMPO FOR
IT IN THE TAFS AT H+23.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DANGELO
LONG TERM...GARTNER
AVIATION...DANGELO
Hazardous weather outlook, Jul 29, 3:30 AM EST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 AM EDT FRI JUL 29 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-300829-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
430 AM EDT FRI JUL 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The State College radar (KCCX), 120 km away, was scanning. The volume nearest the first event began at 22:20 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McKean

When
July 29, 5:20 PM EST
Where
McKean County, Ludlow
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.733, -78.950

Thunderstorm winds knocked down trees in Ludlow.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464685.